View Single Post
  #1  
Old Wed Jan 18, 2012, 02:02 PM
Mary4Mike Mary4Mike is offline
Member
 
Join Date: Oct 2010
Location: Michigan
Posts: 68
Unhappy Rapamune and cholesterol

Have any of you, who have had a transplant, experienced elevated cholesterol due to their immunosuppressant med sirolimus or tacrolimus? This is a side effect and my husband's cholesterol has risen significantly since being on this. Prior to transplant, he had HDL, LDL, triglycerides, and total cholesterol all in the normal ranges. His internal medicine doc wants to start him on a statin drug (yikes!) and I am wondering if any of you have had success with lowering your cholesterol when it high due to a drug side effect? The doc said they don't know if it will lower it until they try it. We are worried about the side effects (liver) because he has had liver issues even though his enzyme levels are normal now.

Any comments?
__________________
Mary, wife of Mike age 70; diagnosed MDS RARS 1999. Tried Vidaza, Revlimid, and Dacogen. SCT 10/1/09 at U of MI; induction FluBu2; sister perfect match donor. 5 years out, little to no GVHD. Off all meds. God is good
Reply With Quote